Alert archive / Louisiana / Wind Advisories in 2019

Wind Advisory 10, NWS Lake Charles, LA

April 30, 2019Cameron Parish, Lafayette Parish, Saint Martin Parish, Louisiana

NWS Lake Charles, LA issued this wind advisory at Apr 30, 2019, 11:49 AM CDT for Cameron Parish, Lafayette Parish, Saint Martin Parish, Louisiana. It took effect at Apr 30, 2019, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2019, 11:49 AM CDT (16:49 UTC)
In effect from
Apr 30, 2019, 12:00 PM CDT
Expired
Apr 30, 2019, 7:00 PM CDT
In force
7 hr
Issued by
NWS Lake Charles, LA

Counties Cameron Parish, LA, Lafayette Parish, LA, Saint Martin Parish, LA

The radar

The Lake Charles radar (KLCH), 89 km from the middle of the area, began a volume at 16:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2019-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1052 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2019-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1052 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

477 
WWUS74 KLCH 301649
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
1149 AM CDT Tue Apr 30 2019

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

.Winds have strengthen over the coastal counties and parishes 
today from and interaction between a low to the northwest and 
high pressure to the east. Winds will begin to relax late this 
afternoon. 

LAZ041>045-052>055-073-074-TXZ215-216-010000-
/O.NEW.KLCH.WI.Y.0010.190430T1700Z-190501T0000Z/
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Jefferson-Orange-
Including the cities of Lake Charles, Sulphur, Hathaway, 
Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, 
Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, 
St. Martinville, Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, 
Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, 
Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City
1149 AM CDT Tue Apr 30 2019

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

The National Weather Service in Lake Charles has issued a Wind
Advisory, which is in effect until 7 PM CDT this evening. 

* TIMING...This afternoon through 7 pm

* WINDS...20 mph with gusts higher gusts... from the I-10 
  corridor south to the coast.

* IMPACTS...Strong southerly winds will make driving difficult 
  for high profile vehicles along open east-west highways. Small 
  lawn furniture and garbage cans will be tossed around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 20 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

K. Kuyper
1 follow-up statement
533 
WWUS74 KLCH 302359
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
659 PM CDT Tue Apr 30 2019

LAZ041>045-052>055-073-074-TXZ215-216-010100-
/O.EXP.KLCH.WI.Y.0010.000000T0000Z-190501T0000Z/
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Jefferson-Orange-
Including the cities of Lake Charles, Sulphur, Hathaway, 
Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, 
Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, 
St. Martinville, Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, 
Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, 
Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City
659 PM CDT Tue Apr 30 2019

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

Southeast winds will remain elevated and gusty at times through
this evening, especially across East Texas and coastal Southwest
Louisiana, but sustained speeds are expected to continue dropping 
below advisory criteria over the next hour, so the advisory is
being allowed to expire on schedule. 

$$

13

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Apr 30, 10:55 AM CDT, 54 minutes earlier.

Area forecast discussion, Apr 30, 10:55 AM CDT, 54 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1055 AM CDT Tue Apr 30 2019

.UPDATE...
Winds down along the coast remain brisk from the interaction
between a low ovr Texas and high pres to the east this am. Thru
the rest of the day... skies will rmn sunny w/ southerly winds.
Temps are xpcd to climb into the lower 80s inld but will be a bit
cooler at the beaches.

During the last 24 hrs the moisture depth has climbed as the warm
nose aloft has cooled. As a result... clouds have been on the
increase and this will cont thru the rest of the week and into the
weekend ahead of a series of upr lvl impulses. These impulses and
the moisture will help to generate isolated showers and
thunderstorms on Thursday incrg slwly into Friday. Best chances of
rains come on Saturday... thereafter chances began to wane.
Current zones are fine no updates are planned.

&&

.PREV DISCUSSION... /issued 656 AM CDT Tue Apr 30 2019/

DISCUSSION...
For 12z TAF issuance.

AVIATION...
Sfc obs/satellite imagery show MVFR ceilings gradually spreading
from west-to-east across mainly the srn terminals although some
lower clouds could begin impacting KAEX shortly. Otherwise
forecast time-height sections indicate ceilings should be rising
somewhat as move through the morning hours. Main story looks to be
the gusty srly winds with a tight gradient in place and elevated
winds aloft mixing down. Could be a few showers around the area
mainly this morning, but not enough confidence in widespread
coverage to warrant a mention at this time at any of the sites.
Forecast soundings indicate ceilings lowering again tonight with
conditions maybe as far down as IFR. Srly winds are progged to
remain elevated compared to nighttime climo.

25

PREV DISCUSSION... /issued 328 AM CDT Tue Apr 30 2019/

SYNOPSIS...
A frontal system will remain nearly stationary west and north of
the forecast area from West Texas across the Southern Plains into
the mid-Mississippi Valley for the next few days. This will keep
warm and breezy conditions with the possibility of a few light
showers. Rain chances will increase late in the week through
Saturday as an upper level disturbance helps push the stalled
frontal system down across the forecast area.

Rua

DISCUSSION...
a warm and humid start to the day as temperatures and dew points
have stayed in mainly in the 70s through the night. This is due to
the gradient between a high pressure system around Florida and a
low over eastern Oklahoma keeping south winds up. With this a few
light streamer showers are also showing up on radar across
portions of southeast Texas.

Not much change is seen in the weather pattern over the next few
days as a surface frontal system will remain well to the west and
north of the forecast area, keeping most of the convection away
from the forecast area also, except for a few light streamer
showers.

By Thursday, rain chances begin to increase across the far
northern sections of the forecast area, as surface front sags a
bit to the south.

Best chance for rain during this forecast period will be late
Friday night into Saturday. Short wave moving across the central
part of the country will deepen by the end of the week, and this
will push the frontal boundary down and across the forecast area.
Plenty of moisture will be in place for the frontal lift to allow
for widespread showers and a few thunderstorms to develop.

Some differences on how far the frontal system will push through
the forecast area by Sunday, or if it stalls over the area keeping
the chance for showers. At this point will keep the chance for
showers into Sunday and Monday as national and super blend keep
rain chances in play.

Rua

MARINE...
Gradient between high pressure off the east coast of Florida and
low pressure over the Southern Plains will keep very breezy
southerly winds over the coastal waters over the next couple of
days. Southeast winds are expected to be around 20 knots through
the afternoon, therefore will continue the small craft advisory
through 30/21Z.

Rua

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  86  69  85  69 /  10  10  10  20
LCH  82  72  83  72 /  10  10  10  20
LFT  85  71  85  71 /  10  10  10  10
BPT  82  72  82  72 /  10  10  10  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 4 PM CDT this afternoon for GMZ450-
     452-455-470-472-475.

&&

PUBLIC...19
Hazardous weather outlook, Apr 30, 3:55 AM CDT, 7 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
355 AM CDT Tue Apr 30 2019

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
011100-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
355 AM CDT Tue Apr 30 2019

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Showers and thunderstorms will be increasing by the end of the
week into the weekend, with the best chance from late Friday night
into Saturday. Some of the storms may produce locally heavy
rainfall. Also, frequent cloud to ground lightning will be
possible with the storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ430-432-435-450-452-455-470-472-475-011100-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
355 AM CDT Tue Apr 30 2019

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...Today and Tonight

Very breezy and gusty south winds will occur over the coastal
waters today with a small craft advisory through the afternoon
hours.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Gusty and moderate south winds will continue into Wednesday, then
increasing again early next week with the possibility of at-least
small craft exercise caution conditions. Showers and thunderstorms
will be increasing by late in the week into Saturday. Frequent
cloud to water lightning will be possible with the storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Wind Advisories in Louisiana, 2019Wind Advisories in Texas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.